Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Joint Pain
Sep 26, 2005

I'm 35, and have been taking 3tc, sustiva and viread for about a year now. All my results are good, undetectable VL, CD4 rising to ~380 but I am more frequently having very painful ankles and for the first few hours after I get up in the morning the pain is quite noticeable - when I was sero-converting I had a massive arthritis attack which left me barely able to walk but this hasn't been a problem since. Could it be a side effect of my medication and if so is there another once a day combination you'd recommend?

Thanks for your help on this site it has been really useful over the years

Response from Dr. Henry

It would be somewhat unusual for one of your HIV drugs to cause the AM symptoms you describe. More likely some sort of joint/tendon irritation that may be triggered by sleeping with the feet/ankles in a certain position. I would consider an evaluation by a rheumatologist to try and pin down the anatomy and etiology of your ankle complaints. KH



Previous
Personality effects of HIV
Next
my swollen ankles

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement